Ohio, 2022Tornadoes and Damaging Winds in Ohio, July 6, 2022
July 6, 2022 · NWS ILN · 24 events in 8 counties and zones
Thunderstorms developed ahead of a frontal boundary moving into a warm and humid airmass that was in place across the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $3.7 million
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of a frontal boundary moving into a warm and humid airmass that was in place across the Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 8:31 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 6, 8:31 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
931 AM EDT Wed Jul 6 2022
.SYNOPSIS...
Hot and humid conditions will persist through the remainder of
the week, along with multiple rounds of showers and
thunderstorms. Some of the storms will produce heavy rain with
the potential for flash flooding today into tonight along with
the possibility of strong to damaging winds.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning update...
A line of thunderstorms (non-severe) is currently moving along
and north of the I-70 corridor. Have adjusted PoPs upward the
next couple of hours as a result. A few other scattered
thunderstorms are also ongoing this morning.
Despite the overnight and current activity, a pool of rich
moisture and instability is currently in place over south-
central Indiana into western Kentucky. Over the course of the
next few hours, this instability pushes northeast into the
forecast area, ahead of increasing surface convergence currently
moving southward out of north-central Indiana. The convergence
and abundant heating through late morning results in new
development focused over eastern Indiana, southwest-west-central
Ohio between 11 AM- Noon. These storms will move east-southeast
into central/southern Ohio and northern Kentucky through the
afternoon producing scattered damaging winds and locally heavy
rainfall.
There is still uncertainty for late afternoon/evening as the
frontal boundary moves through from the north. Any remaining
instability could lead to more, less organized thunderstorms,
depending on the widespread nature of the afternoon round.
Previous discussion...(420AM)
Strong mid level ridge from the Southern Plains thru the
southeast U.S. with an active belt of thunderstorms around its
periphery from the Upper MS Valley into the Ohio Valley. Very
moist airmass in place with ILN/s 00Z showing a precipitable
water value of 1.9 inches. Ongoing thunderstorm complex
dropping southeast thru Central and West Central Ohio. Multiple
gages recording 4 inches plus since midnight across Franklin
county Ohio. Very heavy rainfall rates with these training
storms resulting in flash flooding. These storms will continue
to sag slowly south as the MBE/s track ESE.
A second MCS tracking thru Northern Illinois and into NW Indiana
will push east into western Ohio prior to sunrise and across
the area this morning. This second round of storms will push
off to the east with associated MCV and there will be a general
lull in convective activity later this morning into the
afternoon.
A good spread is observed in the model solutions regarding
additional storm development later this afternoon. In the
weakly forced environment the models will struggle to latch onto
a focus and hone in on a solution. With moderate to strong
instability in an airmass with surface dewpoints of 70 to 75
deg F -- especially across the southwest expect that scattered
convection will re- develop. A few of the stronger updrafts will
be capable of producing strong to damaging wind gusts.
Impactful weather...
1) Flash flooding is the main concern today into this evening.
Have issued a flood watch for flash flooding across areas along
and north of I-70 and into the Lower Scioto Valley until this
evening.
2) Severe weather...Will highlight in the HWO product the
possibility of strong to damaging winds with a few of the
stronger updrafts this morning, with a better chance this
afternoon into this evening.
3) Heat...High temperatures will range from the mid/upper 80s
far north to the lower 90s southwest. These hot temperatures in
the southwest combined with high humidity will result in heat
indices above 100 across the southwest and south this afternoon.
Have issued a heat advisory for this area into early evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
The Ohio Valley to remain in an active belt of westerlies around
the periphery of a strong mid level ridge from the Southern
Plains thru the southeast U.S. Scattered storms which develop
in the moderate to strongly unstable airmass to weaken this
evening due to lack of good forcing. A few of the storms could
produce strong to damaging winds with heavy rain continuing to
be a threat. Muggy overnight lows to continue with lows from near
70 to lower 70s.
Most model solutions have trended drier for Thursday with weak
high pressure over the Great Lakes. Have trimmed back NBM pops
but still have some low chance pops especially across the south.
Additional cutbacks to pops may be possible with future updates
if confidence in the drier solution for Thursday increases.
Thursdays highs are expected to range from 85 northeast to 90
southwest.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Multiple rounds of showers and thunderstorms will be likely Thursday
night and Friday when a cold front and wave of low pressure combine
with copious moisture. PWAT values exceeding 2 inches once again
point to the potential for heavy rain and localized flooding. A
drier weather regime becomes established Saturday through Monday as
a broad area of high pressure pushes across the Great Lakes and Ohio
Valley. Chance for showers and thunderstorms returns Tuesday when
the next cold front swings southeast from Canadian low pressure.
High temperatures ranging from the upper 70s to the middle 80s
Friday through Sunday will be a bit below normal. Readings return to
near normal middle and upper 80s Monday and Tuesday as warm
advection takes hold around high pressure.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
Strong mid level ridge from the Southern Plains thru the
southeast U.S. with an active belt of thunderstorms around its
periphery from the Upper MS Valley into the Ohio Valley.
Thunderstorm complex which tracked southeast thru Central Ohio
will continue to push southeast across southeast Ohio -- exiting
the Central Ohio TAF sites. A lingering shower or lower ceiling
will improve quickly this morning.
Storms moving across Indiana the remnants of an MCS that tracked
from the Mid MS Valley overnight. Expect additional storm
development associated with a surface wave tracking through the
Valley this afternoon into this evening. These storms look to
affect all TAF sites.
With front dropping south into the area expect a period of
MVFR ceilings and perhaps MVFR visibility restrictions in fog.
OUTLOOK...Thunderstorms are possible Thursday into Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 9 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-073-074.
Heat Advisory from 1 PM this afternoon to 9 PM EDT this
evening for OHZ070-071-077>079-081-088.
KY...Heat Advisory from 1 PM this afternoon to 9 PM EDT this
evening for KYZ089>100.
IN...Flood Watch until 9 PM EDT this evening for INZ050-058-059.
Heat Advisory from 1 PM this afternoon to 9 PM EDT this
evening for INZ066-073>075-080.
&&
SYNOPSIS...McGinnis
NEAR TERM...McGinnis/AR
SHORT TERM...AR
LONG TERM...Coniglio
AVIATION...ARHazardous weather outlook, Jul 6, 4:03 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
503 AM EDT Wed Jul 6 2022
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-070915-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking-
503 AM EDT Wed Jul 6 2022
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Several rounds of storms will affect the area, this morning and then
again this afternoon into tonight. The possibility of strong to
damaging winds exists with a few of the stronger updrafts this
morning, with a better chance for severe weather this afternoon into
this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms will move through the area Friday and
Friday night. Heavy rain and flooding will be possible with these
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ072-080-082-070915-
Clinton-Highland-Pike-
503 AM EDT Wed Jul 6 2022
This Hazardous Weather Outlook is for South Central Ohio and
Southwest Ohio.
.DAY ONE...Today and tonight.
Several rounds of storms will affect the area, this morning and then
again this afternoon into tonight. The possibility of strong to
damaging winds exists with a few of the stronger updrafts this
morning, with a better chance for severe weather this afternoon into
this evening. Also, heavy rain may result in localized flooding with
the repeated rounds of storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms will move through the area Friday and
Friday night. Heavy rain and flooding will be possible with these
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>100-OHZ070-071-077>079-081-088-070915-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Hamilton-Clermont-Brown-Adams-Scioto-
503 AM EDT Wed Jul 6 2022
...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Storms will affect the area, this morning and then again this
afternoon into tonight. The possibility of strong to damaging winds
exists with a few of the stronger updrafts this afternoon into this
evening. Also, heavy rain may result in localized flooding with the
repeated rounds of storms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Another round of thunderstorms will move through the area Friday and
Friday night. Heavy rain and flooding will be possible with these
storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 4:57 AM EST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
557 AM EDT Wed Jul 6 2022
OHZ063-073-080-082-061045-
Pike OH-Highland OH-Ross OH-Fayette OH-
557 AM EDT Wed Jul 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAYETTE, NORTHWESTERN PIKE, NORTHEASTERN HIGHLAND AND SOUTHWESTERN
ROSS COUNTIES THROUGH 645 AM EDT...
At 557 AM EDT, a strong thunderstorm was located near Leesburg,
moving southeast at 35 mph.
HAZARD...Wind gusts up to 45 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Chillicothe, Greenfield, Leesburg, Bainbridge, Pike Lake, North Folk
Village, Good Hope, Frankfort, South Salem, Bourneville, East Monroe,
Lattaville, Austin, Buchanan, Paint Creek State Park, Summithill,
Knockemstiff, Massieville, New Martinsburg and Plano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3931 8361 3951 8330 3931 8287 3908 8312
TIME...MOT...LOC 0957Z 293DEG 28KT 3936 8348
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ConiglioLocal storm report, Jul 6, 6:02 AM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 AM EDT WED JUL 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD ROCKBRIDGE 39.58N 82.52W
07/06/2022 HOCKING OH DEPT OF HIGHWAYS
COUNTY HIGHWAY DEPARTMENT REPORTED NUMEROUS ROADS CLOSED
DUE TO HIGH WATER.
&&
JDRSpecial weather statement, Jul 6, 8:58 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
958 AM EDT Wed Jul 6 2022
OHZ055-056-065-061430-
Licking OH-Fairfield OH-Franklin OH-
958 AM EDT Wed Jul 6 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FRANKLIN, NORTHERN FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES
THROUGH 1030 AM EDT...
At 957 AM EDT, a strong thunderstorm was located near Bexley, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Columbus, Reynoldsburg, Gahanna, Pickerington, Bexley, Heath,
Granville, Pataskala, Canal Winchester, Groveport, Baltimore, Buckeye
Lake, Hebron, Millersport, Harbor Hills, Granville South, Fairfield
Beach, Beechwood Trails, Summit Station and Whitehall.
This includes the following Interstates...
I-70 in Ohio between mile markers 101 and 131.
I-71 in Ohio between mile markers 103 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3993 8246 3985 8247 3984 8299 3993 8306
4010 8253 3993 8243
TIME...MOT...LOC 1357Z 254DEG 30KT 3992 8293
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KCLocal storm report, Jul 6, 9:26 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 AM EDT WED JUL 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TSTM WND DMG 4 SSW URBANA 40.06N 83.78W
07/06/2022 CHAMPAIGN OH PUBLIC
RECEIVED TWO CALLS OF NUMEROUS TREES DOWN ON HOUSES NEAR
DEER RUN ROAD. TIME ESTIMATED FROM RADAR.
&&
JEGEvent by event
20 thunderstorm wind, 3 tornado, 1 lightning. Local standard time, as filed.
Lightning, Shelby
- When
- July 6, 10:30 AM EST to 10:31 AM EST
- Where
- Shelby County, 1.74 mi WNW of Sidney
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 40.288, -84.182
A truck driver was killed by lightning along I-75 while fixing a mechanical issue with his truck. M50OU.
Thunderstorm Wind, Montgomery
- When
- July 6, 11:33 AM EST to 11:35 AM EST
- Where
- Montgomery County, 0.87 mi SW of Englewood
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $100
- Reported by
- Broadcast Media
- Coordinates
- 39.860, -84.310
A few branches were downed.
Thunderstorm Wind, Montgomery
- When
- July 6, 11:43 AM EST to 11:45 AM EST
- Where
- Montgomery County, 0.74 mi N of Huber South
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 39.731, -84.199
A tree was downed near Carillon and South Patterson Boulevards.
Thunderstorm Wind, Hamilton
- When
- July 6, 1:48 PM EST to 1:50 PM EST
- Where
- Hamilton County, 0.61 mi NW of Norwood
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.155, -84.389
A large tree was downed on Roe Street.
Thunderstorm Wind, Hamilton
- When
- July 6, 1:51 PM EST to 1:52 PM EST
- Where
- Hamilton County, (Luk)lunken Fld Cinc
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.100, -84.420
Thunderstorm Wind, Clermont
- When
- July 6, 1:52 PM EST to 1:54 PM EST
- Where
- Clermont County, 0.87 mi NW of Batavia
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.080, -84.180
Tornado, Clermont
- When
- July 6, 1:57 PM EST to 2:01 PM EST
- Where
- Clermont County, 0.79 mi S of Branch Hill to 1.81 mi SSE of Epworth Hgts
- Rating
- EF1
- Path length
- 2.24 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.239, -84.278
The initial tornado damage consisted of uprooted trees and damaged fences, just south of the intersection of Oriskany Drive and Almahurst Lane. Damage continued along the lake shore of the community lake. The tornado intensified as it crossed Belle Meade Farms Drive and eventually Three Chimneys Lane, where minor roof and siding damage occurred along with dozens of snapped and uprooted trees. The tornado then crossed Wards Corner Road where it snapped a few dozen hardwood trees and caused more fence and minor roof damage. Additional damage was found along Murle Lane,|Ironwood Drive, and Paxton Woods Drive.
Additional damage extended all the way to State Route 28, but this was determined to be from straight line winds. Damage noted in this stretch included hundreds of downed trees and some minor property damage, including siding loss to a home.
Thunderstorm Wind, Hamilton
- When
- July 6, 1:58 PM EST to 2:00 PM EST
- Where
- Hamilton County, 0.69 mi N of Mt Summit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.090, -84.320
Tornado, Clermont
- When
- July 6, 2:05 PM EST to 2:13 PM EST
- Where
- Clermont County, 1.14 mi NW of Goshen to 0.78 mi W of Modest
- Rating
- EF2
- Path length
- 4.81 mi
- Path width
- 500 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 39.243, -84.183
The tornado touched down along Blue Sky Drive where several barns were damaged and multiple trees were uprooted and snapped. Additional damage consisting of dozens of snapped and uprooted trees occurred just southeast of the Huntley Road and Goshen Road intersection.
As the tornado approached Goshen, it rapidly strengthened and grew to around 500 yards in width. The tornado crossed Main Street, just to the west of State Route 28, causing significant damage to a couple of businesses. An insurance agency completely lost its roof and several of the exterior walls collapsed. A woman inside the business was transported to the hospital with non-life threatening injuries. The large and strong tornado then crossed State Route 28, significantly damaging a fire station and causing complete roof loss to a brick business next door. Most of the exterior walls on|the business also collapsed. A firefighter at the fire station also suffered minor injuries. This was the strongest point in the tornado life cycle with winds estimated around 130 mph.
The tornado continued moving southeast along Goshen Road, snapping hundreds of trees and causing at least six more homes to completely lose their roofs. A couple of additional homes also had some failure of exterior walls. The tornado struck both the middle and high schools causing some roof and siding damage. The tornado continued moving to the southeast crossing Woodville Pike near its intersection with Manila Road. The tornado then crossed Moler Road where it completely destroyed a barn and downed dozens of trees. Based on aerial footage, the tornado likely lifted somewhere between Moler Road and Cedarville Road.
Thunderstorm Wind, Clermont
- When
- July 6, 2:11 PM EST to 2:13 PM EST
- Where
- Clermont County, 0.38 mi NNW of Newtonsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.185, -84.083
Several trees were snapped and uprooted along Newtonsville Road.
Thunderstorm Wind, Clermont
- When
- July 6, 2:15 PM EST to 2:17 PM EST
- Where
- Clermont County, 1.48 mi SSW of Moores Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.200, -84.030
A barn roof was partially peeled back and removed.
Thunderstorm Wind, Clermont
- When
- July 6, 2:15 PM EST to 2:17 PM EST
- Where
- Clermont County, 0.54 mi W of Lerado
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- NWS Storm Survey
- Coordinates
- 39.170, -84.030
Several large limbs were downed.
Thunderstorm Wind, Clermont
- When
- July 6, 2:15 PM EST to 2:17 PM EST
- Where
- Clermont County, 0.87 mi NW of Lerado
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 39.180, -84.030
Several trees were uprooted.
Tornado, Brown
- When
- July 6, 2:17 PM EST to 2:21 PM EST
- Where
- Brown County, 2.65 mi W of Vera Cruz to 1.47 mi S of Fayetteville Jj Arpt
- Rating
- EF1
- Path length
- 3.34 mi
- Path width
- 250 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.167, -83.999
The tornado touched down west of Woodward Road in Brown County, affecting areas of|Woodland Drive before crossing State Route 131. At this point the tornado was in its formative stages, with mainly EF-0 rated damage across State Route 131 and Black Oak Road. Within the Lake Lorelei community, the tornado strengthened and produced extensive tree damage in neighborhoods on the west side of Lake Lorelei. Many mature, tall trees were snapped or uprooted, some of which fell on homes and vehicles. Roof damage also occurred, as well as porches uplifted on a few homes. The tornado continued northeast across Lake Lorelei and began to weaken as it exited the Lake Lorelei community and crossed Vera Cruz Road. The tornado continued to produce|concentrated and significant tree damage on the east side of Vera Cruz Road north of Fayetteville-Blanchester Road, and likely lifted just west of Stark Road.
Thunderstorm Wind, Clermont
- When
- July 6, 2:17 PM EST to 2:19 PM EST
- Where
- Clermont County, 1.27 mi ESE of Moores Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.210, -84.000
A barn roof was damaged. A few trees were also downed nearby.
Thunderstorm Wind, Brown
- When
- July 6, 2:20 PM EST to 2:22 PM EST
- Where
- Brown County, 1.38 mi N of Vera Cruz
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.190, -83.950
Thunderstorm Wind, Brown
- When
- July 6, 2:21 PM EST to 2:23 PM EST
- Where
- Brown County, 0.87 mi SE of Fayetteville Jj Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.210, -83.940
Several trees and large limbs were downed.
Thunderstorm Wind, Highland
- When
- July 6, 2:27 PM EST to 2:29 PM EST
- Where
- Highland County, 2.78 mi WSW of Dodsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 39.178, -83.863
Several trees were uprooted along Murtland Road.
Thunderstorm Wind, Brown
- When
- July 6, 2:34 PM EST to 2:36 PM EST
- Where
- Brown County, 0.69 mi S of Wahlsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -83.900
Window shutters were blown off of a house.
Thunderstorm Wind, Highland
- When
- July 6, 2:39 PM EST to 2:41 PM EST
- Where
- Highland County, 0.69 mi S of Lynchburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 39.220, -83.800
Thunderstorm Wind, Adams
- When
- July 6, 3:04 PM EST to 3:06 PM EST
- Where
- Adams County, 0.88 mi NW of West Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 38.810, -83.540
A pole was snapped in half and wires were downed onto a roadway.
Thunderstorm Wind, Adams
- When
- July 6, 3:05 PM EST to 3:07 PM EST
- Where
- Adams County, 2.13 mi SW of Dunkinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 38.830, -83.500
A tree fell onto power lines.
Thunderstorm Wind, Scioto
- When
- July 6, 3:24 PM EST to 3:26 PM EST
- Where
- Scioto County, 0.88 mi SW of Otway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 38.860, -83.190
Several trees were downed.
Thunderstorm Wind, Scioto
- When
- July 6, 3:47 PM EST to 3:49 PM EST
- Where
- Scioto County, 0.88 mi SW of Purdy Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 38.860, -82.860
Several trees were downed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 6 to 7, 20224 deaths · 3 events
- Excessive Heat and Heat in Texas, July 6 to 31, 202234 injured · 100 events
- Excessive Heat in Oklahoma, July 6 to 8, 202219 injured · 23 events
- Damaging Winds in North Carolina, July 6, 2022$1.0 million · 50 kt wind · 33 events
- Hail and Damaging Winds in Virginia, July 6, 2022$1.3 million · 1 in hail · 7 events
- Damaging Winds in Kentucky, July 6, 2022$58,000 · 50 kt wind · 23 events
- Damaging Winds in Virginia, July 6, 2022$60,000 · 60 kt wind · 21 events
- Damaging Winds in Virginia, July 6, 2022$40,000 · 50 kt wind · 22 events
- Hail and Damaging Winds in North Carolina, July 6, 2022$60,000 · 1.75 in hail · 12 events
- Flash Flood and Damaging Winds in Kentucky, July 6 to 8, 2022$3,000 · 60 kt wind · 43 events
- Tornadoes and Hail in Colorado, July 6 to 7, 2022EF1 · 15 events
- Hail and Damaging Winds in Kansas, July 6 to 7, 2022$30,000 · 2.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062580, 1035448, 1035455, 1035458, 1035483, 1035482, 1035485, 1035487, 1035499, 1035522, 1035513, 1035517, 1035518, 1035507, 1035516, 1035525, 1035531, 1035532, 1035535, 1035536, 1035538, 1035539, 1035554, 1035555.